Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 15, NWS Great Falls, MT

March 8, 2014

NWS Great Falls, MT issued this high wind warning at Mar 8, 2014, 3:22 AM MST. It was in force for 41 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2014, 3:22 AM MST (10:22 UTC)
Expired
Mar 9, 2014, 9:00 PM MDT
In force
41 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

532 
WWUS75 KTFX 081022
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
322 AM MST SAT MAR 8 2014

MTZ009-048-082230-
/O.UPG.KTFX.HW.A.0010.140308T1800Z-140310T0600Z/
/O.NEW.KTFX.HW.W.0015.140308T1022Z-140310T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
322 AM MST SAT MAR 8 2014

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT SUNDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WESTERLY WINDS ALOFT WILL BECOME STRONG AND MIX DOWN TO
  THE SURFACE TODAY AND CONTINUE THROUGH THE DAY ON SUNDAY.
  STRONGEST WINDS TODAY ARE EXPECTED IN THE IMMEDIATE VICINITY OF
  THE ROCKY MOUNTAIN FRONT...SPREADING OUT ONTO THE ADJACENT PLAINS
  TONIGHT THROUGH SUNDAY. WINDS WILL LIKELY BE STRONGEST BETWEEN
  MIDNIGHT TONIGHT AND NOON ON SUNDAY.

* MAIN IMPACT: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL 
  FOR THOSE TRAVELING ON ROADS ORIENTED NORTH TO SOUTH IN 
  LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES. 

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH. GUSTS
  COULD EXCEED 80 MPH AT TIMES ALONG THE ROCKY MOUNTAIN FRONT.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ044-045-082230-
/O.UPG.KTFX.HW.A.0010.140308T1800Z-140310T0600Z/
/O.NEW.KTFX.HW.W.0015.140309T0000Z-140310T0300Z/
TOOLE-LIBERTY-
INCLUDING THE FOLLOWING LOCATIONS...SHELBY...CHESTER
322 AM MST SAT MAR 8 2014

...HIGH WIND WARNING IN EFFECT FROM 5 PM MST THIS AFTERNOON TO
9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM MST THIS AFTERNOON TO
9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WESTERLY WINDS ALOFT WILL BECOME STRONG AND MIX DOWN TO
  THE SURFACE LATE THIS AFTERNOON...CONTINUING THROUGH THE DAY ON
  SUNDAY. WINDS WILL LIKELY BE STRONGEST BETWEEN MIDNIGHT TONIGHT
  AND NOON ON SUNDAY.

* MAIN IMPACT: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL 
  FOR THOSE TRAVELING ON ROADS ORIENTED NORTH TO SOUTH IN 
  LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES. 

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* LOCATIONS AFFECTED INCLUDE: SHELBY...CHESTER. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-082230-
/O.NEW.KTFX.HW.W.0015.140309T0000Z-140310T0300Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
322 AM MST SAT MAR 8 2014

...HIGH WIND WARNING IN EFFECT FROM 5 PM MST THIS AFTERNOON TO
9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 PM MST THIS AFTERNOON TO
9 PM MDT SUNDAY. 

* TIMING: WESTERLY WINDS ALOFT WILL BECOME STRONG AND MIX DOWN TO
  THE SURFACE LATE THIS AFTERNOON...CONTINUING THROUGH THE DAY ON
  SUNDAY. WINDS WILL LIKELY BE STRONGEST BETWEEN MIDNIGHT TONIGHT
  AND NOON ON SUNDAY.

* MAIN IMPACT: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL 
  FOR THOSE TRAVELING ON ROADS ORIENTED NORTH TO SOUTH IN 
  LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES. 

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* LOCATIONS AFFECTED INCLUDE: CUT BANK.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-082230-
/O.NEW.KTFX.HW.W.0015.140309T0000Z-140310T0300Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
322 AM MST SAT MAR 8 2014

...HIGH WIND WARNING IN EFFECT FROM 5 PM MST THIS AFTERNOON TO
9 PM MDT SUNDAY FOR ROUTE 287 OVER NORRIS HILL IN MADISON
COUNTY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...
WHICH IS IN EFFECT FROM 5 PM MST THIS AFTERNOON TO 9 PM MDT
SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG SOUTH TO SOUTHWEST WINDS WILL
  DEVELOP LATE THIS AFTERNOON AND EVENING AND CONTINUE THROUGH
  SUNDAY OVER NORRIS HILL ON HIGHWAY 287 IN MADISON COUNTY. 

* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH.

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ011>014-046-047-049-050-082230-
/O.NEW.KTFX.HW.A.0011.140309T0700Z-140310T0300Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CONRAD...
CHINOOK...FAIRFIELD...STANFORD
322 AM MST SAT MAR 8 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
EVENING. 

* TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL DEVELOP LATE
  TONIGHT AND CONTINUE THROUGH SUNDAY OVER MUCH OF NORTH CENTRAL
  MONTANA. WIND GUSTS UP TO 60 MPH ARE POSSIBLE...MAINLY LATE
  TONIGHT THROUGH SUNDAY MORNING WITH SUSTAINED WINDS OF 30 TO 40
  MPH POSSIBLE THROUGH SUNDAY AFTERNOON. 

* MAIN IMPACT: STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES AND TOWING UNITS.

* WINDS: SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 60
  MPH.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... 
  CONRAD...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY... 
  FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD 
  PASS...ROGERS PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
961 
WWUS75 KTFX 082208
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
308 PM MST SAT MAR 8 2014

MTZ011>014-046-047-049-050-091200-
/O.UPG.KTFX.HW.A.0011.140309T0700Z-140310T0300Z/
/O.EXB.KTFX.HW.W.0015.140309T0600Z-140310T0300Z/
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...CONRAD...
CHINOOK...FAIRFIELD...STANFORD
308 PM MST SAT MAR 8 2014

...HIGH WIND WARNING IN EFFECT FROM 11 PM MST THIS EVENING TO
9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM MST THIS EVENING TO
9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL DEVELOP LATE
  TONIGHT AND CONTINUE THROUGH SUNDAY OVER MUCH OF NORTH CENTRAL
  MONTANA. WIND GUSTS UP TO 60 MPH ARE POSSIBLE... MAINLY LATE
  TONIGHT THROUGH SUNDAY MORNING WITH SUSTAINED WINDS OF 30 TO 40
  MPH POSSIBLE THROUGH SUNDAY AFTERNOON.

* MAIN IMPACT: STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES AND TOWING UNITS. 

* WINDS: SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS AROUND
  60 MPH. 

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK...
  CONRAD...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY...
   FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD 
  PASS...ROGERS PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-091200-
/O.CON.KTFX.HW.W.0015.000000T0000Z-140310T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
308 PM MST SAT MAR 8 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. 

* TIMING: WESTERLY WINDS ALOFT WILL BECOME STRONG AND MIX DOWN 
  TO THE SURFACE TODAY AND CONTINUE THROUGH THE DAY ON SUNDAY. 
  STRONGEST WINDS TODAY ARE EXPECTED IN THE IMMEDIATE VICINITY 
  OF THE ROCKY MOUNTAIN FRONT...SPREADING OUT ONTO THE ADJACENT 
  PLAINS TONIGHT THROUGH SUNDAY. WINDS WILL LIKELY BE STRONGEST 
  BETWEEN MIDNIGHT TONIGHT AND NOON ON SUNDAY. 

* MAIN IMPACT: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL 
  FOR THOSE TRAVELING ON ROADS ORIENTED NORTH TO SOUTH IN 
  LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH. GUSTS 
  COULD EXCEED 80 MPH AT TIMES ALONG THE ROCKY MOUNTAIN FRONT.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-044-045-091200-
/O.CON.KTFX.HW.W.0015.140309T0000Z-140310T0300Z/
EASTERN GLACIER-TOOLE-LIBERTY-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER
308 PM MST SAT MAR 8 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. 

* TIMING: WESTERLY WINDS ALOFT WILL BECOME STRONG AND MIX DOWN 
  TO THE SURFACE LATE THIS AFTERNOON...CONTINUING THROUGH THE DAY 
  ON SUNDAY. WINDS WILL LIKELY BE STRONGEST BETWEEN MIDNIGHT 
  TONIGHT AND NOON ON SUNDAY. 

* MAIN IMPACT: STRONG CROSSWINDS WILL CAUSE DIFFICULT TRAVEL 
  FOR THOSE TRAVELING ON ROADS ORIENTED NORTH TO SOUTH IN 
  LIGHTWEIGHT AND/OR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* LOCATIONS AFFECTED INCLUDE: SHELBY...CHESTER...CUT BANK

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-091200-
/O.CON.KTFX.HW.W.0015.140309T0000Z-140310T0300Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
308 PM MST SAT MAR 8 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY FOR
ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...

A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON
COUNTY REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG SOUTH TO SOUTHWEST WINDS WILL 
  DEVELOP LATE THIS AFTERNOON AND EVENING AND CONTINUE THROUGH 
  SUNDAY OVER NORRIS HILL ON HIGHWAY 287 IN MADISON COUNTY. 

* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 
  MPH.

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
418 
WWUS75 KTFX 091015
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
415 AM MDT SUN MAR 9 2014

MTZ009>014-044>050-092200-
/O.CON.KTFX.HW.W.0015.000000T0000Z-140310T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY...
FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...
ROGERS PASS...SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU...
FAIRFIELD...STANFORD
415 AM MDT SUN MAR 9 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL CONTINUE ACROSS
  MUCH OF NORTH CENTRAL MONTANA TODAY. 

* MAIN IMPACT: STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES AND TOWING UNITS.

* WINDS: SOUTHWEST TO WEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 65 
  MPH. FAVORED PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT
  AND NEAR THE SWEET GRASS HILLS COULD SEE GUSTS UP TO 80 MPH.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD...
  CHINOOK...CONRAD...BROWNING...MARIAS PASS...SHELBY... 
  CHESTER...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...
   BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN...
   MACDONALD PASS...ROGERS PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-092200-
/O.CON.KTFX.HW.W.0015.000000T0000Z-140310T0300Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
415 AM MDT SUN MAR 9 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...

A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON
COUNTY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING AND MAIN IMPACT: STRONG SOUTH TO SOUTHWEST WINDS WILL
  CONTINUE OVER NORRIS HILL ON HIGHWAY 287 IN MADISON COUNTY
  TODAY. 

* WINDS: SOUTH TO SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 
  MPH.

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
519 
WWUS75 KTFX 091917
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
117 PM MDT SUN MAR 9 2014

MTZ009>014-044>050-100300-
/O.CON.KTFX.HW.W.0015.000000T0000Z-140310T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY...
FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...
ROGERS PASS...SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU...
FAIRFIELD...STANFORD
117 PM MDT SUN MAR 9 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL CONTINUE ACROSS
  MUCH OF NORTH CENTRAL MONTANA THIS AFTERNOON AND EVENING.

* MAIN IMPACT: STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES AND TOWING UNITS.

* WINDS: SOUTHWEST TO WEST WINDS 30 TO 45 MPH WITH GUSTS UP TO
  65 MPH. FAVORED PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN 
  FRONT AND NEAR THE SWEET GRASS HILLS COULD SEE GUSTS UP TO 
  80 MPH.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD...
  CHINOOK...CONRAD...BROWNING...MARIAS PASS...SHELBY... 
  CHESTER...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...
   BIG SANDY...FORT BENTON...FLESHER PASS...HELENA...LINCOLN...
   MACDONALD PASS...ROGERS PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-100300-
/O.CON.KTFX.HW.W.0015.000000T0000Z-140310T0300Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
117 PM MDT SUN MAR 9 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...

A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON
COUNTY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING AND MAIN IMPACT: STRONG SOUTH TO SOUTHWEST WINDS WILL
  CONTINUE OVER NORRIS HILL ON HIGHWAY 287 IN MADISON COUNTY THIS
  AFTERNOON THROUGH EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 
  MPH.

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
106 
WWUS75 KTFX 100233
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
833 PM MDT SUN MAR 9 2014


MTZ009>014-044>050-100345-
/O.EXP.KTFX.HW.W.0015.000000T0000Z-140310T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY...
FORT BENTON...FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...
ROGERS PASS...SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU...
FAIRFIELD...STANFORD
833 PM MDT SUN MAR 9 2014

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING.

WINDS HAVE DECREASED AND THE THE THREAT OF DANGEROUS WIND SPEEDS
IS NO LONGER EXPECTED...THEREFORE THE HIGH WIND WARNING WILL BE
ALLOWED TO EXPIRE AT 9 PM THIS EVENING. 



$$

MTZ015-100345-
/O.EXP.KTFX.HW.W.0015.000000T0000Z-140310T0300Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
833 PM MDT SUN MAR 9 2014

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...

THE HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON
COUNTY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS HAVE DECREASED AND THE THE THREAT OF DANGEROUS WIND SPEEDS
IS NO LONGER EXPECTED...THEREFORE THE HIGH WIND WARNING WILL BE
ALLOWED TO EXPIRE AT 9 PM THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 7, 10:14 PM MST, 5 hours 8 minutes earlier.

Area forecast discussion, Mar 7, 10:14 PM MST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1014 PM MST Fri Mar 7 2014

.UPDATE...
Main update this evening is to issue a High Wind Watch for the
Rocky Mountain Front and for northern portions of Toole and
Liberty Counties from late Saturday morning through Sunday
evening. Forecast models bring 50+ kt winds at 700 mb to the Rocky
Mountain Front beginning on Saturday, increasing them to 70+ kt
Saturday night into Sunday morning, then decreasing them through
Sunday evening. A moderate temperature inversion is also forecast
to develop just above ridge top level, which should help focus the
winds down to the surface. Have therefore introduced the
possibility of 70 to 80 mph gusts there. Have also included the
northern portions of Toole and Liberty Counties, as these winds
have a tendency to be brought down to the surface to the lee of
the Sweet Grass Hills. However, it may take a bit longer for these
potentially strong winds to develop there, so am thinking that the
main threat for strong winds will not develop there until Saturday
night and gust potential will mainly be in the 60 to 70 mph range.
Strong wind gusts during these times are possible elsewhere along
the east slopes of the Rockies (including the Cut Bank area), but a
surface trough is expected to develop between the Rocky Mountain
Front and Cut Bank, which tends to hinder winds in the immediate
vicinity of the surface trough axis. Regardless, this situation
will need to be monitored. Also, a pressure gradient favorable for
strong southerly winds will develop across southwest Montana
during this time, so have increased winds in the Norris Hill area.
Again, there is a slight chance that high winds may occur there,
but am not confident enough in the situation to issue a watch
there at this time.

The other minor updates tonight were to decrease cloud cover
overnight across the area and adjust temperatures somewhat. Light
winds and clear skies will allow temperatures to cool
significantly across the plains northeast of a Cut Bank to
Lewistown line, so have lowered lows there to around 10 degrees
above zero. Also, westerly winds will decrease somewhat along the
east slopes of the Rockies early this evening, allowing
temperatures to fall, but they will moderate after midnight as
winds increase once again. This will help limit how far
temperatures will fall, so have generally increased lows 3 to 5
degrees from Cut Bank south through Great Falls into the Helena
area.
Coulston

&&

.AVIATION...
UPDATED 0513Z.
High pressure aloft will continue to build over central Montana
through Saturday. Generally dry conditions are expected, the
exception being isolated snow showers over the mountains. Surface
winds will strengthen and become gusty Saturday afternoon. VFR
conditions will prevail through the next 24 hours.

&&

.HYDROLOGY...
Although flooding conditions have improved slightly, authorities
across southwest and central Montana continue to report areas of
flooding and water running over roadways. However, there are only
isolated closures of smaller roads. Therefore, the Flood Warnings
for Lewis and Clark and northern Gallatin Counties remain in
effect through at least the weekend, as well as Flood Advisories
for the remainder of Gallatin County, as well as Madison,
Jefferson, Broadwater, Fergus, Meagher, and Judith Basin Counties.
With temperatures expected to warm significantly over the weekend,
snowmelt will likely increase across the remainder of north
central and southwest Montana. Therefore, a hydrologic statement
was issued for these areas, addressing the increasing threat for
additional flooding, especially in poor drainage areas, and the
potential for further flood statements.
Coulston

&&

.PREV DISCUSSION...
/ISSUED 251 PM MST Fri Mar 7 2014/

Tonight through Sunday...Though moisture and a few snow showers
will linger in the mountains along the Continental Divide this
evening, drier conditions will persist elsewhere. Temperatures
climbed near to above average for most of the forecast area this
afternoon. A ridge of high pressure will continue to build over
the Northern Rockies tonight and Saturday with temperatures
climbing above seasonal averages with mainly dry conditions.
Overnight lows will also be above freezing for most lower
elevation locations in the plains and valleys. As a result of the
warming temperatures and continued snowmelt, areas of flooding,
especially on small streams and creeks will continue over parts of
central and southwest Montana with the risk for flooding
increasing farther north this weekend. Flood Warnings and
Advisories remain in effect for portions of central and southwest
Montana and will closely monitor conditions and update through the
weekend. If you encounter any water covering the road, turn around
and do not drive through.

As the ridge flattens Saturday night ahead of the next shortwave
trough, a lee- side trough will develop along the Rocky Mountain
Front resulting in increasing westerly downslope winds. These
gusty, westerly winds will continue to increase on Sunday and
spread into the north-central plains. Wind gusts up to 55 mph
with isolated wind gusts up to 60 mph are possible along the
Rocky Mountain Front, but confidence is low in the potential for
widespread high winds so did not issue any high wind highlights.
In addition, as an upper-level Pacific trough pushes into western
Montana on Sunday, moisture and precipitation chances will
increase along the Continental Divide. Thus, have raised pops in
the higher terrain along the Divide. With snow- levels around 7000
feet ahead of this system, a rain/snow mix will be possible at and
below 7000 feet with snow above 7000 feet. Snow levels will lower
as cooler air moves in behind the front on Sunday night.

Sunday night through Friday...Medium range models are in decent
agreement bringing an upper level wave into the Pacific Northwest
Sunday night. This feature continues to move east and reaches the
Northern Rocky Mountain region by Monday night. A surface cold front
will accompany the wave and widespread rain and snow can be
anticipated for Southwest Montana and southern portions of Central
Montana during this period. Residual showers persist across the
region through Tuesday but a dry airmass will move into the forecast
area by Wednesday as another transient ridge builds across the
western states. Temperatures will remain above seasonal average
through mid-week with Tuesday expected to be the coolest and wettest
day. Beyond mid-week, model solutions diverge and have trended the
forecast to remain slightly above average temperatures but cooling
slightly by the end of the week with pops also trending back toward
climatology. mpj

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  27  50  37  56 /   0   0   0  10
CTB  27  45  33  51 /   0   0  10  10
HLN  30  49  30  53 /   0   0   0  10
BZN  19  45  27  51 /  10   0   0  10
WEY  11  41  21  43 /  10   0   0  30
DLN  20  45  27  46 /   0   0   0  20
HVR  10  46  31  53 /   0   0  10  10
LWT  25  50  36  54 /  10   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH from Saturday morning through Sunday evening
Liberty...Northern Rocky Mountain Front...Southern Rocky
Mountain Front...Toole.

AREAL FLOOD WARNINGS are in effect for Lewis and Clark, and Gallatin
Counties until Sunday afternoon.

AREAL Flood Advisories are in effect for Gallatin, Madison,
Jefferson, Broadwater, Fergus, Meagher and Judith Basin Counties
until Monday morning.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 8:51 PM MSTHigh Wind WatchTFX7 hr
Mar 8, 3:22 AM MSTHigh Wind WatchTFX12 hr
Mar 8, 3:34 PM MSTWinter Storm WatchTFX12 hr

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.